Well I can't say that I have the same issues as you but I can say welcome to the Medifast family and I, as well as everyone else here on the boards, am here for you! We help eachother by encouragement, tips, and sometimes by just listening to you if you need to vent!..
First - I'm sorry you're having the health issues! I hope you are seeing an endocrinologist for the thyroid issues. GP's are great for general issues, but you really need to see a specialist for stuff like this. I worked for an endo for 6 years..... people were so thankful once they came to him and he fixed the issues, where the GP usually couldn't get it right..
Anyway...... variety shouldn't effect your ability to lose. Every Medifast meal is identical to the other, with the exception of the variation in calories, sodium, etc. You're body won't know that you're eating the exact same thing all the time, it will only know it's getting fed healthy, nutritious food!.
Good luck, and congratulations on making a healthy choice for your future!..
Welcome to a program that really works!.
I am 62, (1 grandson )hypothyroid and past menopause..
I too was apprehensive when I started but it was my last ditch effort. I lost 36 lbs in 4.5 months and am in maintenance. Just do the program as written, all the food is equal so your choices will not effect weight loss, except to lose. You might want to give in to the sweeteners for the short time you will be on Medifast for the variety, crunch bars are so good! Do the soups have artificial sweeteners? I loved the tomato. Check the recipe boards for more ideas..
I don't know if goiters make you hyper or hypo thyroid but neither are fun. TSH is important but so is the T3 uptake to T4 ( my issue). I have found the best dose of meds for me, been fine for a few years but it took awhile to get it right. Keep an eye on that and your BP, mine lowered a lot on the program. I also found too much soy gave me hot fashes again so I did vary my Medifast food so I did not have only soy. Also, if you are on thyroid meds you have to wait 2hrs after taking meds to eat soy.
Puffs and pretzels are high in soy..
Have fun with the L&G, I found I did best splitting mine and having a healthy lunch and dinner. Water is really important so get it all in. When you get to goal follow Transition and Maintenance close as it really works, you will learn then exactly how many calories you can have to maintain ( a first for me)..
This is an excellent way to lose and learn how to maintain.
Good luck and keep in touch, these boards are an excellent support!..
You are right....i probably should go to an endo. I haven't felt right for quite some time. All medications carry side effects and I'm sure my internist has her reasons why i'm not on any thyroid meds yet, but at the same time I wonder if they would make me feel better. We have so many bills right now though (medical)..
I think goiters can make you hyper or hypo, but of course I am hypo (otherwise I wouldn't need medifast!). Your name brings something to mind...have you ever tried celestial seasonings india spice chai tea (my favorite) with chili nacho puffs? It's really good! (i use a little stevia in the chai, and no milk)..
Hi Gramdma2four ...
I started this program and I'm on day 5 .I am 49 soon too be 50 , and I'm In menopause PLUS I am hypothroid..I had half of my thryoid removed 26 yrs ago and just recently found out my right side has 3 lumps , one which is growing , and as well my right thyroid lobe is enlarged,, had biopsy back in june, was told it has suspicious cells , so I'm too have another biopsy in early spring , if it comes back the same then off too surg once again, then they will test for cancer once it's out .I lived for the last 26 yrs , weight going up and down and I WAS NEVER ON MEDS UNTIL THIS SUMMER..and yes I do feel more alive BUT I truly dont feel meds or no meds contributed too my weight loss or gains.. My tsh was so low I basically was told they didnt know how I even functioned , and so my advice is you just have too live every day as if it's your last and try too do everything too the best of your ablilty ..For yrs I blamed my weight gains on my thyroid But In all honesty , I would sneak food, tell myself no one wil ever find out , but GUESS WHAT I was wrong because I KNEW , and I finally had too realize this journey was for me first and foremost ..I truly wish you lots of succes , and please dont misunderstand I just want you too dig deep inside your self and tell yourself YOU CAN DO THIS ..all the best .hugs too you as I DO UNDERSTAND..
I was diagnosed with hypothyroidism right before I started Medifast, so I take my medication when I got to bed at night so that I don't have to worry about the soy issue. Puffs make up the majority of my Medifast meals, and that hasn't hindered my weight loss..
Also, I don't know what your doctor's motivation is for keeping you off thyroid meds, but I definitely agree with others who have suggested that you see someone else about your thyroid. The right dosage of thyroid medication can do wonders in my opinion..
And congrats on your decision to start Medifast!..
Thank you for the tea suggestion but I am a purest and stick to my greentea, salada is my favorite. I eat very little Medifast food in maintenance, a bar once in awhile. I do have hot cocoa shakes on mornings I am in a hurry til I run out which will be soon..
See another Dr, if you are hypothyroid you need to get started finding the right meds. Do you have all the symptoms, tired, dry skin, brain fog, gaining weight (or very slow loss on MF) hair falling out, etc. There is more to test than the TSH, also T3, T4, T7 T3 uptake etc. Read up on it and decide what to do to feel your best.
To the poster who takes meds at night, be sure that is ok with Dr as the thyroid needs the med to stimulate the hormones to get you through the day not while you are sleeping. My Dr and all I have read have really emphasized taking thyroid meds in morning...
I don't blame my thyroid out of whack for my weight gain....I blame my thryoid for 'feeling like crap', therefore not 'giving a crap', LOL..
So eating mainly puffs doesn't make you 'give in' due to lack of variety? That was one of my main concerns. I am not really sure why the doctor hasn't put me on meds yet, although she has proven herself to be a good doctor. I have osteoporosis and I know thyroid meds can cause bone loss, although I know that is not why she hasn't put me on them yet..
Oh, I definitely have all the symptoms....for years. I don't know if I don't feel well from my thyroid though, or insomnia (or the meds for insomnia). I've had hair loss since 27...at 53 (next week), I have enough so I don't look bald, but it's about as thin as it can get!..
Where did you get the info that thyroid meds cause bone loss? Never heard that, been on the meds for years and my bone scans are always fine...
I simply eat what I like on this program. If I want variety, I have other meals to choose from. It just so happens that most of the time I wants puffs.
As to thyroid meds causing bone loss, that is still up for debate:.
But having untreated thyroid disease can cause a variety of significant problems so I'd definitely see an endo...
WOW, Jennifer38, you've done GREAT!....very impressed. Thanks for the thyroid info too...
BTW...my 'grandma2four' isn't exactly true yet....the 4th is due any day now!..
I love the shakes, bars and brownie so I hope you might give those a whirl as you may too. I don't want to see you getting bored or feeling too hungry. Keep tight with this board for lots of inspiration and ideas...
I'm in menapause with low thyroid and on synthroid..can I join this club?.
Just start Medifast yesterday!! today I feel pretty bad but not giving up..
I'm trying to find a food forum to find out ways to enjoy these foods. So far some are good, others okay and some really bad. Good thing is i'm not hungry at all. Actually feel pretty bad on day 2 ...stomach upset, not hungry and freezing cold.....
Sure you can join the club! Not hungry and freezing cold....sounds like you are already in ketosis....good for you!..